A 34-year-old female asked:
i was on birth control pills but i stopped taking them cause they gave me bad side effects now when my period come my stom hurt and i just be spotting?
3 doctor answers • 3 doctors weighed in
Obstetrics and Gynecology 42 years experience
Call your gyn: U need an exam and ultrasound and then your gyn can get you on meds for the cramps if nothing shows up on the us or exam or blood work.
Obstetrics and Gynecology 44 years experience
Many causes: Irregular periods when you're not taking the pill have different causes than irregular bleeding when you're taking the pill. If you are trying to get pregnant and are having irregular periods, see your doctor. If you having irregular bleeding on the pill, there can be different causes, but the most common one is missing pills. See your doctor either way.
Obstetrics and Gynecology 24 years experience
Ocp effects: One of the beneficial effects of bcps is that they make periods less painful for almost all users of them.They artificially regulate a woman's menstrual cycles. Now that you are off of them, the menses have reverted to their 'normal' (in your case - more painful) state. Just spotting may reflect lower estrogen production by your body naturally, but a sono and some labs would help to rule out probs.
Last updated Dec 9, 2013
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.